Pennsylvania, 2004

Damaging Wind in Pennsylvania, June 9, 2004

June 9, 2004 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 9, 1:35 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 9, 1:35 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT WED JUN 9 2004

.SHORT TERM...

THUNDERSTORMS ARE BEGINNING TO FIRE ON/NEAR LAKE CONVERGENCE
FRONT...BUT WARM MID LEVEL TEMPS ARE DOING THEIR BEST TO TRY AND
THWART DEVELOPMENT. A FEW OF THE MORE VIRILE CELLS ARE TRYING TO
FORM INTO A SMALL LINE JUST NORTH OF BFD. THESE HAVE THE TALLEST
TOPS OF ANY STORMS IN MY CWA AND MID LEVEL REFLECTIVITY ARE
BEGINNING TO BECOME A BIT MORE IMPRESSIVE. OVERALL IT LOOKS LIKE THE
NY/PA BORDER COUNTIES WOULD STAND THE BEST CHANCE UNDER THE CURRENT
WATCH AS THEY ARE CLOSEST THE LOW LEVEL FORCING AND MOST FAVORABLE
MID LEVEL WINDS. STILL...WILL HAVE TO HAVE SOME PUSH FROM BELOW TO
OVERCOME THE DRY/WARM MID LEVELS.

AS THE EVENING WEARS ON...ACTIVITY SHOULD BEGIN TO WIND DOWN A BIT
BEFORE MORE WIDESPREAD RW/TRW ASSOC WITH THE COLD FRONT BEGINS TO
SAG INTO THE STATE. TREMENDOUS AMOUNT OF MOISTURE FUNNELING UP FROM
THE GULF OF MEXICO NORTHWARD TOWARD THE MIDWEST AND LOWER LAKES.
PWATS IN THE 1.5 TO 2.1 RANGE CONTINUE WORKING INTO A REGION WHERE A
FRONT WILL EVENTUALLY BE SETTLING. HAVE TO WONDER IF WE WILL BE
UNDER THE GUN FOR LOCALLY HEAVY RAINS LATER TONIGHT INTO TOMORROW AS
MOISTURE AND FRONT RENDEZVOUS OVER THE REGION. A FEW SREF MEMBERS
GIVE QPFS OVER AN INCH OVER PARTS OF WESTERN AND CENTRAL PA DURING
THE DAY THU. PWATS ARE FCST TO BE IN THE +1 TO +3 STD DEV RANGE FROM
BOTH THE ETA AND GFS 12Z MODELS. HAVE TO BELIEVE WITH DEWPOINTS NEAR
70 AND A FRONT PROVIDING THE LL CONVERGENCE...LOCALLY HEAVY
DOWNPOURS MAY BECOME A PROBLEM.

LA CORTE

.LONG TERM...

NOT MUCH CHANGE FROM LAST FEW DAYS.

DID EDGE POPS UP SOME FOR FRIDAY...AVN A LITTLE FURTHER SOUTH THAN
ETA...SO DID NOT GO REAL HIGH WITH POPS. MAV QUITE A BIT COLDER THAN
FWC WITH TEMPS. I DID ADJUST TEMPS DOWN FOR FRIDAY...BUT NOT QUITE
AS COLD AS THE MAV. MAV TENDS TO GO TOO COLD AT FIRST LATELY...ONLY
TO COME BACK UP SOME ON LATER RUNS.

DID ADJUST MIN TEMPS SOME FRIDAY NIGHT...SAT NIGHT ETC...AS
PER ISC FOR N SITES.

NOT MUCH CHANGE FOR EXTENDED OTHERWISE. DID GO WITH DRY WEATHER
FOR LATER TUESDAY NIGHT INTO WED...AS FRONTAL SYSTEM MOVES EAST
OF THE AREA.

MARTIN

&&

.AVIATION...

HAZE AND VISIBILITY RESTRICTIONS TO BE THE MAIN PROBLEM THIS
AFTERNOON AND EVENING. SHUD REMAIN IN THE LOW-VFR HIGH-MVFR RANGE
FOR THE MOST PART. WOULD NOT EXPECT ANY RAPID IMPROVEMENT TO
UNLIMITED VIS OVER THE LOWER SUSQ...THO A FEW HOURS OF 6+ WUDNT
SURPRISE ME. IF WE DO MANAGE VFR...WUD SUSPECT MID TO LATE AFTERNOON
IS WHEN IT WILL OCCUR.

THUNDER A CONCERN OVER THE FAR NORTH INTO THE EVENING...LIKE IN THE
BFD AREA. WITH THE EXCEPTION OF A WIDELY ISOLATED STORM...THINK THE
REMAINDER OF THE REST OF THE STATE WILL REMAIN CONVECTION FREE FOR
THE DAY LIGHT HOURS.

OVERNIGHT INTO THURSDAY...AN INCREASING CHANCE OF RW/TRW AS FRONT
SAGS SOUTH. OVERNIGHT AND EARLY MORNING FOG AND LOW CLOUDS WILL
AFFECT THOSE AREAS VISITED BY THE SCATTERED SHOWERS.

LA CORTE

&&

.PRELIMINARY POINT TEMPS/POPS...
HARRISBURG     72  81  62  74 /  20  80  30  30
WILLIAMSPORT   69  76  55  71 /  40  90  30  30
BRADFORD       62  67  46  68 /  70  80  10  10
JOHNSTOWN      67  74  57  69 /  40 100  30  30
ALTOONA        67  76  57  71 /  40 100  30  30
STATE COLLEGE  68  74  58  70 /  40 100  30  30
SELINSGROVE    69  79  58  73 /  30 100  30  30
LANCASTER      70  82  61  74 /  20  80  30  30
YORK           69  81  61  74 /  20  80  30  30
&&

.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&
Hazardous weather outlook, Jun 9, 4:36 AM EST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
536 AM EDT WED JUN 9 2004

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-100935-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
536 AM EDT WED JUN 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY:

VERY WARM AND HUMID AIR ACROSS THE REGION WILL INTERACT WITH A COLD
FRONT APPROACHING FROM THE NORTH...TO BRING THE CHANCE OF LOCALLY
SEVERE THUNDERSTORMS ACROSS THE NORTHERN MOUNTAINS OF PENNSYLVANIA
LATE THIS AFTERNOON AND TONIGHT. WIND GUSTS AROUND 60 MPH...AND OR
LARGE HAIL MAY OCCUR WITH A FEW OF THE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY:

NO HAZARDOUS WEATHER IS EXPECTED.

LAMBERT

In the hours before

Special weather statement, Jun 9, 9:45 AM EST, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1045 AM EDT WED JUN 9 2004

PAZ004>006-010>012-017-018-037-041-042-045-046-100044-
CAMERON PA-CLEARFIELD PA-ELK PA-MCKEAN PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
WARREN PA-
1045 AM EDT WED JUN 9 2004

...SEVERE WEATHER OUTLOOK...

SEVERE THUNDERSTORMS ARE POSSIBLE LATE TODAY AND THIS EVENING
ACROSS PARTS OF NORTHERN PENNSYLVANIA.

A COLD FRONT WILL APPROACH THE REGION FROM NEW YORK STATE THIS
EVENING. VERY WARM AND HUMID AIR IN PLACE OVER NORTHERN
PENNSYLVANIA WILL BE LIFTED BY THIS FRONT RESULTING IN THE
DEVELOPMENT OF SCATTERED THUNDERSTORMS LATER IN THE DAY AND THIS
EVENING.

A FEW OF THE STORMS MAY BECOME SEVERE...PRODUCING LOCALIZED DAMAGING
WIND GUSTS AND LARGE HAIL.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT...
WWW.NWS.NOAA.GOV/ER/CTP
Special weather statement, Jun 9, 12:11 PM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
111 PM EDT WED JUN 9 2004

PAZ004>006-010-011-092200-
CAMERON PA-ELK PA-MCKEAN PA-POTTER PA-WARREN PA-
111 PM EDT WED JUN 9 2004

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
WEDNESDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL
PENNSYLVANIA...

CAMERON...ELK...MCKEAN...POTTER AND WARREN.

A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE
POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS...
LARGE HAIL AND FREQUENT LIGHTNING.

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

JUNG
Special weather statement, Jun 9, 2:19 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
319 PM EDT WED JUN 9 2004

PAZ004-092015-
WARREN-
319 PM EDT WED JUN 9 2004

...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY...

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CORRY...MOVING EAST AT 25 MPH. THE
THUNDERSTORM WILL BE NEAR SPRING CREEK AROUND 325 PM...LOTTSVILLE
AROUND 330 PM...GARLAND AROUND 335 PM...SUGAR GROVE AROUND 340 PM...
YOUNGSVILLE AROUND 345 PM...WARREN...RUSSELL AND CHAPMAN STATE PARK
AROUND 400 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

The radar

The Buffalo radar (KBUF), 132 km away, was scanning. The volume nearest the first event began at 20:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Warren

When
June 9, 3:15 PM EST
Where
Warren County, Youngsville
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.850, -79.333

A thunderstorm knocked down trees in Youngsville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408644.